Ice Storm, Dubois
- When
- February 21, 1:00 PM EST to 10:00 PM EST
- Where
- Dubois forecast zone
- Reported by
- Public
- Coordinates
- 38.364, -86.880 (the zone’s center; the record gives no point)
One quarter inch ice accumulation on exposed surfaces.
Southwest flow and moisture overran arctic air near the surface. Sleet developed by late morning and quickly changed to freezing rain while temperatures held steady in the mid 20s.
Every event with a place to put it; 10 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LMK wrote it up.
Southwest flow and moisture overran arctic air near the surface. Sleet developed by late morning and quickly changed to freezing rain while temperatures held steady in the mid 20s. All of southern Indiana experienced icing amounts between 1/4 to just over 1/2 inch. A couple of our northern counties experienced up to an inch of sleet prior to changeover. Most public schools closed early. Many accidents were reported and side roads became nearly impassable.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before the first event at Feb 21, 12:10 PM EST, 50 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 1210 PM EST THU FEB 21 2008 .LATE MORNING UPDATE... ...ICE STORM--TRAVEL NOT RECOMMENDED... ONLY CHANGE TO GRIDS FOR NOW WAS TO INCREASE CURRENT POPS. SIGNIFICANT ICE STORM OCCURING...AND WILL PROGRESSIVELY GET WORSE WITH TIME...ESPECIALLY OVER THE NRN HALF/NWRN QUAD OF THE CWA WHERE A QUARTER TO HALF INCH OF ICE IS LIKELY. PRECIP SHOULD SLOWLY END ACROSS THE FAR SOUTH WITH TEMPS RISING TO ABOVE FREEZING BY LATE THIS AFTERNOON. WILL LIKELY BE ABLE TO TAKE A FEW COUNTIES OUT OF THE WARNING OVER OUR FAR SOUTH AND CONTINUE IT ELSEWHERE. THE FREEZING RAIN ADVISORY STILL LOOKS VALID OVER OUR SERN CWA AS QPF AMOUNTS WILL NOT BE AS HIGH. UPDATE OUT ALREADY. && .PREVIOUS DISCUSSION... MESOSCALE WINTER UPDATE... WE HAVE BEEN RECEIVING MORE AND MORE REPORTS OF ICING IN BWG THRU GRAYSON AND OHIO COUNTIES. THE STATE POLICE HAVE REPORTED 45 WRECKS ON I 65 OVER THE LAST 2 HOURS. RADAR TRENDS SHOWING 2 WAVES OF PRECIP...WITH THE 1ST WAVE BETWEEN THE CUMBERLAND PARKWAY AND I64...ESPECIALLY IN KY AND SPREADING EASTWARD RATHER SWIFTLY. PAH REPORTING SEVERAL LOCATIONS IN THE CWA WITH 1/10 TO 1/4 OF AN INCH OF ICE. THESE GELID CONDITIONS WILL CONTINUE WITH STRONG LOW LEVEL WAA DENOTED ON PROFILERS AT CONWAY AND DEQUEEN...AND VWP WINDS ARE ALL SWLY JUST ABOVE SUBFREEZING ARCTIC AIR ASSOCIATED WITH ENE WINDS. RUC MODEL SHOWING STRONG ISENTROPIC LIFT AT I280K RIGHT NOW OVER WRN KY...AND MESOETA SHOWING THIS IN EARNEST BY LATE AFTN AND TONIGHT. MOS TEMPS HAVE NOT INITIALIZED WELL AT ALL...AND HAVE DROPPED TEMPS 5-7 DEGREES. THIS WILL KEEP ALL LOCATIONS BELOW FREEZING...WITH THE FAR SOUTHERN TIER OF COUNTIES CREEPING ABOVE FREEZING BETWEEN 4 AND 6 PM. WE UPDATED ALL THE TAFS TO BRING IN PRECIP EARLIER...WITH VFR CIGS THIS MORNING AND DECREASING TO MVFR BY MID TO LATE AFTN. MAY NEED TO ADD LOW LEVEL WIND SHEAR WITH ELY WINDS ON SFC AND SWLY AT 20 KTS AT 2000 FT. BNA IS LAUNCHING AT 18Z SOUNDING...THANK YOU WFO BNA. MESO UPDATE... PRECIP SPREADING IN RAPIDLY...WITH SEVERAL LOCATIONS IN PAH CWA GETTING A TENTH OF AN INCH OF ICE IN THE PAST 90 MINUTES. ONE LOCATION IN STL CWA HAS ALREADY ACCRETED A QUARTER OF AN INCH OF ICE. BNA AND LIT 12Z SOUNDINGS HAVE HUGE LOW LEVEL INVERSIONS WITH CLASSIC FZRA FEATURES. AT LIT THE 2800 FT TEMP IS 49F WHILE SURFACE TEMP IS 32...WHILE BNA IS 28F AT SFC WITH 42F AT 3100 FT. THIS PORTENDS A MAJOR ICE STORM FOR MUCH OF KY AND ESPECIALLY SRN KY. ELY FLOW AND CLOUD COVER WILL KEEP TEMPS IN THE MID 20S...WHICH WILL PROVIDE CLASSIC SUB FREEZING LAYER WITH SWLY WINDS OF 15 TO 25KT OFF THE SURFACE FUELING THE VERY WARM INVERSION. THIS WILL ALLOW PRECIP TO STAY AS SLEET INITIALLY AND TRANSITION TO ALL FZRA BY AFTERNOON AND TONIGHT. AVOID ALL UNNECESSARY TRAVEL WE ARE MOVING THE TIMING OF THE ICE STORM WARNING UP (TO RIGHT NOW) AND EXPANDED IT SOUTHWARD. IT WILL INCLUDE ALL AREAS EXCEPT FOR COUNTIES ALONG AND EAST OF A TOMPKINSVILLE TO LIBERTY TO STANFORD. A EMA CC CALL WILL BE HELD AT 9 AM EST. LONG TERM (FRIDAY THROUGH WEDNESDAY)... FRIDAY THROUGH SUNDAY NIGHT... FRIDAY MORNING...SFC LOW PRESSURE IS PROGGED BY THE MODELS TO LIFT NORTHWARD INTO CENTRAL TENNESSEE. MOST OF THE PRECIP ACROSS KENTUCKY SHOULD BE MOSTLY IN THE FORM OF PLAIN/COLD RAIN. THOUGH SOME FREEZING RAIN MAY STILL BE MIXED IN AREA ALONG THE OHIO RIVER. PLENTIFUL MOISTURE WILL BE IN PLACE SO HAVE KEPT POPS CATEGORICAL AT THIS TIME. BY FRIDAY AFTERNOON...SFC LOW SHOULD MOVE INTO SOUTH CENTRAL KENTUCKY. GOOD FRONTOGENETICAL FORCING STILL LOOKS GOOD ACROSS SOUTHERN INDIANA FOR BANDED HEAVY PRECIP...THOUGH MOST OF THIS WILL REMAIN JUST NORTH OF THE FA. DYNAMICAL PROGS CONTINUE TO HINT AT SHOWERY AND POSSIBLY ELEVATED CONVECTION ACROSS PORTIONS OF TN AND INTO OUR SOUTHERN FA JUST SE OF THE LOW TRACK. A GRADIENT OF TEMP WILL BE NOTED WITH HIGHS IN THE MID 30S IN THE FAR NORTH TO THE MID AND UPPER 40S ACROSS THE FAR SOUTH. GENERALLY TRENDED TEMPS CLOSE TO THE 00Z GFS RAW SFC TEMPS. FOR FRIDAY NIGHT AND SATURDAY...AS SFC LOW MOVES NORTHEAST...THERMAL PROFILES COOL SUFFICIENTLY FOR PRECIP TO CHANGE FROM RAIN TO SNOW BEFORE ENDING SATURDAY MORNING. AS THE COLD AIR WORKS IN...MOISTURE DECREASES IN THE ICE-CRYSTAL PRODUCING LAYER...SO FLURRIES OR EVEN SOME LIGHT FREEZING DRIZZLE WILL BE POSSIBLE. LOWS SHOULD SETTLE INTO THE MID AND UPPER 20S BY SAT MORNING. HIGH PRESSURE SHOULD BEGIN TO NOSE INTO THE REGION WITH CLEARING AND DRIER CONDITIONS ON SATURDAY. HIGHS SATURDAY WILL REBOUND INTO THE MID AND UPPER 30S IN THE NORTH AND INTO THE LOWER TO MID 40S ACROSS THE SOUTH. THE TRENDS IN THE MODEL DATA SUPPORT DROPPING POPS ON SUNDAY AS THE GFS AND EURO ARE BOTH A BIT MORE SOUTH WITH MID LEVEL SYSTEM SWINGING THROUGH. FOR NOW WILL GO WITH A DRY FCST WITH SLOWLY MODERATING TEMPS. HIGHS SHOULD WARM INTO THE LOW TO MID 40S ACROSS THE NORTHERN HALF OF KY AND SOUTHERN INDIANA...WITH MID TO UPPER 40S ACROSS SOUTHERN KY. MONDAY THROUGH WEDNESDAY... NO CHANGES MADE TO THIS TIME PERIOD IN THE FCST. PREVIOUS DISCUSSION FOLLOWS... WELL...MONDAY WILL BE DECENT WITH INCREASING CLOUDINESS THROUGHOUT THE DAY AND SOME LOW LEVEL WAA...WHICH SHOULD SHOOT TEMPS INTO THE LOW TO MID 50S AND PERHAPS NEAR 60 NEAR THE TN STATE LINE. FRONT APPROACHES FROM THE WEST...WITH GFS BRINGING INCREASING INSTABILITY AND MODELS ADVERTISING SQUALL LINE ACROSS DIXIE ALLEY. TOTAL TOTALS AND K INDEX INCREASE...SO CANNOT RULE OUT A RUMBLE OF THUNDER BUT THIS IS SO FAR OUT...THAT WE WILL LET THE NEXT FEW SHIFTS TAKE A GANDER AT IT. LIKE THE GFS...WITH PEAK VERTICAL MOTION AND UPPER LEVEL JET DYNAMICS BETWEEN 03Z AND 09Z MONDAY NIGHT...SO HAVE INCREASED POPS SLIGHTLY...BUT STILL IN THE CHANCE CATEGORY AND MADE ALL THE PRECIP PURE LIQUID ON MONDAY NIGHT. AFTER THE FRONT PUSHES THROUGH...WE WILL BE IN SWLY MID LEVEL FLOW SO WE CAN HAVE SOME SCT SHRA ON TUESDAY. A CLOSED MID LEVEL LOW SWINGING ACROSS THE CENTRAL HOOSIER AND BUCKEYE STATES...WILL BRING A MIX OF RAIN AND SNOW AROUND RUSH HOUR TUESDAY EVENING...AND THEN SCT SNOW SHOWERS WITH STEEP LOW LEVEL LAPSE RATES TUESDAY NIGHT. COULD SEE SOME MINOR ACCUMULATIONS...BUT ONCE AGAIN THIS IS WAY OUT IN THE FUTURE. LOWERED HPC TEMPS ON TUESDAY...AND WEDNESDAY MOS TEMPS ARE MORE IN LINE THAN YESTERDAY WARMER MOS TEMPS. BIGGEST CHANGES INVOLVED INCREASING CLOUD COVER MONDAY 18Z-WEDNESDAY 12Z...AND REWORKING THE PRECIP TIMING AND PRECIP TYPE ON MONDAY NIGHT AND TUESDAY NIGHT. && .AVIATION (18Z TAFS)... SIGNIFICANT AVIATION HAZARD...ESPECIALLY FOR THE NEXT 14 HOURS AT SDF AND LEX. BAND OF FZRA/PL JUST NORTH OF BWG MOVING NNE THROUGH THE NEXT 12 HOURS. THIS WILL AFFECT LEX AND SDF THROUGH 00Z...WITH ICE ACCUMULATIONS A DEFINITE. BWG MAY NOT SEE A WHOLE LOT OF -FZRA ANYMORE...BUT IT WILL CHANGEOVER TO -RA AT BWG PROBABLY BY 00Z OR SHORTLY THEREAFTER. CIGS WILL DETERIORATE TO MVFR CONDITIONS. WOULD NOT BE SURPRISED TO SEE A FEW INSTANCES AT SDF OF HIGH IFR CIGS AFTER 21Z. WILL CARRY -FZRA AT SDF AND LEX THROUGH AT LEAST 00Z. AFTER ROUGHLY 06Z...ANOTHER WAVE OF PRECIP WILL START TO MOVE INTO THE REGION FROM THE SOUTHWEST. THIS SHOULD GENERALLY BE A RAIN EVENT...WITH POSSIBLE -TSRA AT BWG...AND A RA/FZRA MIX AT SDF/LEX. CIGS AND VSBYS WILL AGAIN BE IN THE MVFR CATEGORY IF NOT WORSE. THIS PROBABLY WILL NOT AFFECT THE BWG/SDF TERMINALS UNTIL AFTER 09Z...AND AFTER 12Z AT LEX. && .LMK WATCHES/WARNINGS/ADVISORIES... KY...ICE STORM WARNING NOW TIL 9 AM EST /8 AM CST/ FRIDAY FOR ALL COUNTIES EXCEPT MONROE...CUMBERLAND...ADAIR...CASEY...LINCOLN...RUSSELL...METCALFE... AND CLINTON COUNTIES. FREEZING RAIN ADVISORY 9 AM EST /8 AM CST / TODAY THROUGH 7 PM EST / 6 PM CST / TONIGHT FOR MONROE...CUMBERLAND...ADAIR...CASEY...LINCOLN...RUSSELL...METCALFE... AND CLINTON COUNTIES. IN...ICE STORM WARNING NOW TIL 9 AM EST /8 AM CST/ FRIDAY FOR INZ076>079-083-084-089>092. && PREVIOUS....MJ/JA AVIATION....AL UPDATES.....JDG/AL
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 1139 AM EST THU FEB 21 2008 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-221645- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- 1139 AM EST THU FEB 21 2008 /1039 AM CST THU FEB 21 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...THIS AFTERNOON AND TONIGHT. LIGHT SLEET AND MAYBE SNOW WILL QUICKLY CHANGEOVER TO ALL FREEZING RAIN ACROSS THE ENTIRE OUTLOOK AREA. THE HEAVIEST FREEZING RAIN WILL OCCUR ACROSS NORTH-CENTRAL KENTUCKY AND SOUTH-CENTRAL INDIANA THROUGH THE AFTERNOON HOURS AS A SIGNIFICANT ICE STORM ENSUES. UP TO ONE HALF OF AN INCH OF ICE MAY ACCUMULATE ON TREES...POWER LINES...BRIDGES AND OVERPASSES...ESPECIALLY FOR LOCATIONS ALONG AND SURROUNDING THE OHIO RIVER. ACROSS THE SOUTHERN PORTION OF CENTRAL KENTUCKY...FREEZING RAIN WILL CHANGE TO RAIN LATE THIS AFTERNOON AS TEMPERATURES RISE ABOVE THE FREEZING MARK...THOUGH ICE ACCUMULATIONS MAY STILL TOTAL A QUARTER OF AN INCH BEFORE THE CHANGEOVER OCCURS. TRAVEL IS NOT RECOMMENDED AS NUMEROUS ACCIDENTS HAVE BEEN REPORTED ACROSS THE ENTIRE OUTLOOK AREA. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. A MIXTURE OF RAIN AND FREEZING RAIN WILL BE POSSIBLE FRIDAY MORNING ACROSS SOUTH CENTRAL INDIANA. THIS PRECIPITATION WILL CHANGE TO ALL RAIN BY LATE MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO REPORT ICE ACCUMULATIONS TODAY AND TONIGHT TO THE NATIONAL WEATHER SERVICE IN LOUISVILLE KENTUCKY. JA/AL
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 809 AM EST THU FEB 21 2008 INZ076-083-084-089-KYZ023>028-061>063-070>076-211415- ORANGE IN-DUBOIS IN-CRAWFORD IN-PERRY IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BUTLER KY- EDMONSON KY-HART KY-LOGAN KY-WARREN KY-SIMPSON KY-ALLEN KY- BARREN KY-MONROE KY-METCALFE KY- INCLUDING THE CITIES OF...PAOLI...JASPER...MARENGO...TELL CITY... HAWESVILLE...HARDINSBURG...BRANDENBURG...BEAVER DAM... LEITCHFIELD...ELIZABETHTOWN...FORT KNOX...MORGANTOWN... BROWNSVILLE...MUNFORDVILLE...RUSSELLVILLE...BOWLING GREEN... FRANKLIN...SCOTTSVILLE...GLASGOW...TOMPKINSVILLE...EDMONTON 809 AM EST THU FEB 21 2008 /709 AM CST THU FEB 21 2008/ ...FREEZING RAIN IS MOVING IN RAPIDLY... SLEET AND FREEZING RAIN WILL OVERSPREAD MUCH OF CENTRAL KENTUCKY ALONG AND WEST OF INTERSTATE 65 AND SOUTH CENTRAL INDIANA FROM THE ENGLISH AND PAOLI AREAS WEST TO TELL CITY AND JASPER BY 915 AM. ONLY A FEW HUNDREDTHS OF AN INCH WILL FALL BUT TRAVEL WILL QUICKLY BECOME DIFFICULT AS ROADS ICE OVER. MOTORISTS SHOULD COMPLETE ANY TRAVEL BEFORE LATE MORNING. RL
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
915 AM EST THU FEB 21 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0902 AM ICE STORM BOWLING GREEN 36.97N 86.44W
02/21/2008 WARREN KY BROADCAST MEDIA
0.1 INCHES OF ICE ACCUMULATING ON EVERYTHING WITH
OCCASIONAL SLEET MIXED IN. NUMEROUS ACCIDENTS REPORTED
ESPECIALLY ALONG I-65.
&&
ALSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 923 AM EST THU FEB 21 2008 INZ076-077-083-084-089>091-KYZ023>030-045-053-054-061>066-070>078- 081-082-211600- ORANGE IN-WASHINGTON IN-DUBOIS IN-CRAWFORD IN-PERRY IN- HARRISON IN-FLOYD IN-HANCOCK KY-BRECKINRIDGE KY-MEADE KY-OHIO KY- GRAYSON KY-HARDIN KY-BULLITT KY-JEFFERSON KY-NELSON KY-LARUE KY- MARION KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-TAYLOR KY- CASEY KY-LOGAN KY-WARREN KY-SIMPSON KY-ALLEN KY-BARREN KY- MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-CUMBERLAND KY- CLINTON KY- INCLUDING THE CITIES OF...PAOLI...SALEM...JASPER...MARENGO... TELL CITY...CORYDON...NEW ALBANY...HAWESVILLE...HARDINSBURG... BRANDENBURG...BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN... FORT KNOX...MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE... BARDSTOWN...HODGENVILLE...LEBANON...MORGANTOWN...BROWNSVILLE... MUNFORDVILLE...GREENSBURG...CAMPBELLSVILLE...LIBERTY... RUSSELLVILLE...BOWLING GREEN...FRANKLIN...SCOTTSVILLE...GLASGOW... TOMPKINSVILLE...EDMONTON...COLUMBIA...JAMESTOWN...BURKESVILLE... ALBANY 923 AM EST THU FEB 21 2008 /823 AM CST THU FEB 21 2008/ ...FREEZING RAIN IS MOVING IN RAPIDLY... SLEET AND FREEZING RAIN WILL OVERSPREAD MUCH OF CENTRAL AND SOUTH CENTRAL KENTUCKY AS WELL AS SOUTH CENTRAL INDIANA ALONG AND WEST OF INTERSTATE 65 BY 11 AM. ONLY A FEW HUNDREDTHS OF AN INCH WILL FALL BUT TRAVEL WILL QUICKLY BECOME DIFFICULT AS ROADS ICE OVER. MOTORISTS SHOULD COMPLETE ANY NECESSARY TRAVEL BEFORE LATE MORNING. RL .
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 1058 AM EST THU FEB 21 2008 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-211700- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON... JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY... JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG... BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX... MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE... BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN... CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES... LEXINGTON...PARIS...CARLISLE...BARDSTOWN...SPRINGFIELD... HARRODSBURG...NICHOLASVILLE...WINCHESTER...HODGENVILLE... LEBANON...DANVILLE...LANCASTER...RICHMOND...MORGANTOWN... BROWNSVILLE...MUNFORDVILLE...GREENSBURG...CAMPBELLSVILLE... LIBERTY...STANFORD...RUSSELLVILLE...BOWLING GREEN...FRANKLIN... SCOTTSVILLE...GLASGOW...TOMPKINSVILLE...EDMONTON...COLUMBIA... JAMESTOWN...BURKESVILLE...ALBANY 1058 AM EST THU FEB 21 2008 /958 AM CST THU FEB 21 2008/ ...SLEET AND FREEZING RAIN WILL MAKE TRAVEL DIFFICULT... SLEET AND FREEZING RAIN WILL OVERSPREAD EAST CENTRAL KENTUCKY AND CONTINUE ACROSS THE REMAINDER OF CENTRAL KENTUCKY AND SOUTH CENTRAL INDIANA. TRAVEL WILL BECOME VERY DIFFICULT AS ROAD SURFACES ICE OVER. TRAVEL SHOULD BE AVOIDED UNLESS ABSOLUTELY NECESSARY. RL
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 1153 AM EST THU FEB 21 2008 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-211900- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON... JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY... JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG... BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX... MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE... BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN... CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES... LEXINGTON...PARIS...CARLISLE...BARDSTOWN...SPRINGFIELD... HARRODSBURG...NICHOLASVILLE...WINCHESTER...HODGENVILLE... LEBANON...DANVILLE...LANCASTER...RICHMOND...MORGANTOWN... BROWNSVILLE...MUNFORDVILLE...GREENSBURG...CAMPBELLSVILLE... LIBERTY...STANFORD...RUSSELLVILLE...BOWLING GREEN...FRANKLIN... SCOTTSVILLE...GLASGOW...TOMPKINSVILLE...EDMONTON...COLUMBIA... JAMESTOWN...BURKESVILLE...ALBANY 1153 AM EST THU FEB 21 2008 /1053 AM CST THU FEB 21 2008/ ...SLEET AND FREEZING RAIN WILL MAKE TRAVEL DIFFICULT... SLEET AND FREEZING RAIN WILL CONTINUE THROUGHOUT CENTRAL AND SOUTH CENTRAL KENTUCKY AS WELL AS SOUTH CENTRAL INDIANA. TRAVEL WILL BE VERY DIFFICULT AS ROAD SURFACES ICE OVER. TRAVEL SHOULD BE AVOIDED UNLESS ABSOLUTELY NECESSARY. RL
The national radar mosaic for the moment the first event began.
10 ice storm. Local standard time, as filed.
One quarter inch ice accumulation on exposed surfaces.
One quarter of an inch of ice accumulated.
One quarter of an inch of ice accumulated on exposed surfaces.
Three eights of an inch of ice accumulated on exposed surfaces.
Three-eights of an inch of ice accumulated on exposed surfaces.
Almost one inch of sleet fell before precipitation changed over to freezing rain. Ice accumulations later reached 1/4 of an inch.
Three-eights of an inch of ice accumulated on exposed surfaces.
One quarter of an inch of ice accumulated.
One-half of an inch of ice coated all elevated surfaces.
One quarter of an inch of ice accumulated on exposed surfaces.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Indiana in 2008Every state in 2008This day in weather historyWarnings in Indiana, February 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 71318, 71321, 71326, 71266, 71267, 71268, 71319, 71322, 71324, 71325.